Thunderstorm Wind, Taylor
- When
- September 6, 4:08 PM CST
- Where
- Taylor County, 7 mi W of Westboro
- Measured
- 54 kt (62 mph)
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.350, -90.450
The emergency manager reported a building was completely demolished by straight-line winds estimated at 60 to 65 mph. Several trees were also blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
The emergency manager reported a building was completely demolished by straight-line winds estimated at 60 to 65 mph. Several trees were also blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 6, 2:13 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT THU SEP 6 2001 SEVERAL SIGNIFICANT SYSTEM WILL AFFECT THE FORECAST AREA TONIGHT THROUGH THE WEEKEND. THIS WILL RESULT IN A SIGNIFICANT CHANGE TO THE WEATHER. MAIN FORECAST PROBLEM IS RESOLVING THESE FEATURES AND THEIR TIMING/AFFECT ON THE FORECAST AREA. MORNING ANALYSIS SHOWS A SIGNIFICANT UPPER LEVEL DISTURBANCE (DISTURBANCE NUMBER 1)...WHICH AT 250 MB IS CENTERED OVER SOUTHEASTERN IDAHO. SHORTWAVE TROUGHS EXTENDS FROM THIS DISTURBANCE SOUTHEAST INTO TEXAS...AND SOUTHWEST THROUGH CALIFORNIA. THIS SYSTEM IS BECOMING MORE CLOSED OFF THROUGH TIME...GRADUALLY BECOMING REMOVED FROM THE MEAN FLOW. DISTURBANCE NUMBER 2...WHICH IS OF MORE SIGNIFICANCE...RESIDES ACROSS THE YUKON AND CONTINUES TO MOVE SOUTHEAST AND GAIN STRENGTH AS A STRONG JET MOVES ALONG ITS SOUTHWEST PERIPHERY. A THIRD DISTURBANCE IN EASTERN KANSAS IS ALONG THE SHORTWAVE TROUGH EXTENDING SOUTHEAST FROM THE DISTURBANCE ACROSS SOUTHEASTERN IDAHO. THIS SYSTEM IS MOVING NORTHEAST. IN THE LOWER LEVELS...A STRONG TROUGH EXTENDS FROM THE HIGH PLAINS SOUTHWEST TO THE 4 CORNERS REGION. STRONG BAROCLINICITY NOTED AT 850 MB NEAR THIS SYSTEM. SOUTHERLY MOISTURE IS BEING TAPPED... PRODUCING 850 MB DEWPOINTS 12C AND HIGHER ALL THE WAY NORTH THROUGH KMPX. A COLD FRONT EXTENDS FROM EAST OF CYWG...SOUTHWEST THROUGH EAST OF KRAP. TEMPERATURE CHANGE NEARLY 20 DEGREES BEHIND THE FRONT. REGIONAL RADARS SHOWING PRECIPITATION INCREASING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS IS FROM DISTURBANCE 3...WHICH EXHIBITS STRONG LOW LEVEL MOISTURE TRANSPORT AND FAVORABLE UPPER LEVEL DIVERGENCE. MODELS INITIALIZED ADEQUATELY...WITH THE AVN BETTER WITH THE LOW LEVEL MOISTURE AND STRENGTH OF THE DISTURBANCES. MAIN DIFFERENCE BETWEEN THEM IS THEIR FORECAST OF DISTURBANCE 2. THE ETA DIGS IT FURTHER TO THE SOUTH. THIS CAUSES THE SURFACE SYSTEM TO BE FURTHER SOUTH AND SLOWER TO EJECT ACROSS THE FORECAST AREA THAN THE AVN. THIS SEEMS REASONABLE GIVEN THE TREND TOWARD A STRONGER...MORE CLOSED SYSTEM. AS THE SHORTWAVE (DISTURBANCE 3) MOVES NORTHEAST TONIGHT...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA. THIS SHOULD MOVE OUT EARLY FRIDAY MORNING. SOUTHWESTERLY WINDS WILL KEEP LOW TEMPERATURES UP TONIGHT. FRIDAY SHOULD BE DRY FOR A PERIOD DURING THE MORNING. DISTURBANCE 1 AND 2 WILL MOVE SOUTHEAST. DURING THE DAY FRIDAY...AN AXIS OF DEFORMATION DEVELOPS AS THESE TWO DISTURBANCES BEGIN TO INTERACT WITH EACH OTHER. AT THE SURFACE...THE COLD FRONT WILL MOVE SOUTHEAST... PROVIDING A FOCUSING MECHANISM TO ENHANCE PRECIPITATION IN THE LOWER LEVELS. PRECIPITATION SHOULD MOVE BACK IN DURING THE DAY FRIDAY. THIS SHOULD CONTINUE AS DISTURBANCE 2 BEGINS TO BE PULLED NORTHEAST BY DISTURBANCE 1. THIS DEVELOPS INTO QUITE A DYNAMIC SITUATION... RESULTING STRONG FRONTOGENESIS AND A WELL DEVELOPED SYSTEM MOVING THROUGH THE FORECAST AREA SATURDAY. THIS WILL CONTINUE THE EXTENDED PERIOD OF PRECIPITATION. ON SUNDAY...DISTURBANCE 1...WHICH IS RATHER CLOSED BY THIS TIME... SLOWLY MAKES ITS WAY THROUGH THE UPPER MISSISSIPPI RIVER VALLEY. ANOTHER SYSTEM IS RIGHT ON THIS ONES HEELS...WHICH SHOULD MOVE INTO THE REGION DURING THE MONDAY/TUESDAY TIME FRAME. THIS WILL CONTINUE THE UNSTABLE/CLOUDY/COOL CONDITIONS THROUGH THIS TIME. AM HESITANT IN BRINGING BACK RIDGING AS SUGGESTED BY THE 06/00Z MRF. MEANS SUGGEST MORE TROUGHING ACROSS THE NORTHERN PORTION OF THE COUNTRY. AS A RESULT...WILL CONTINUE FORECAST OF COOL AND CHANCE OF PRECIPITATION. COORDINATED WITH DVN...MPX/MKX/GRB VIA OZF. .LSE...NONE. KRC
WIZ029-032>034-041>043-053-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT THU SEP 6 2001 ...HEAVY RAINS MOVING THROUGH WESTERN WISCONSIN... A CLUSTER OF THUNDERSTORMS WAS MOVING THROUGH WEST CENTRAL WISCONSIN DROPPING VERY HEAVY RAIN IN THE LA CROSSE...SPARTA AND BANGOR AREAS. THE FAST RAINFALL RATE MAY LEAD TO MINOR STREET AND SEWER FLOODING...ESPECIALLY IN URBAN AREAS...SO WATCH FOR HIGH WATER. THE NATIONAL WEATHER SERVICE OFFICE JUST EAST OF LA CROSSE PICKED UP JUST OVER THREE QUARTERS OF AN INCH OF RAIN IN A VERY SHORT PERIOD AS THESE STORMS MOVED THROUGH. THIS HEAVY RAIN IS HEADING TOWARD THE BLACK RIVER FALLS AND NEILLSVILLE AREAS BY 345 PM. SHEA
The La Crosse radar (KARX), 180 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262847.